Advertisement

Vitex Overdose

If you happen to overdose on vitex (chasteberry), seek immediate medical attention. Although there is little information available about what to expect from an overdose with this supplement, it is possible that it could cause any of the usual side effects of the herb. Treatment for an overdose (if an overdose is possible) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Can You Take Too Much Vitex?

Little is known about the effects of an overdose with vitex (an herbal supplement also known as chasteberry). It is not even clear if a vitex overdose is possible (or how much vitex would result in an overdose). If you think you or someone else may have overdosed on any medication or supplement (including vitex), please seek immediate medical attention.

Symptoms of an Overdose

It is not known what exactly to expect from a vitex overdose (or even if an overdose is possible). It makes sense that an overdose could cause any of the usual vitex side effects, such as an upset stomach. Because vitex contains many different medicinally active components, it is possible that other, more serious symptoms could also occur.
It should be noted that the effects of low doses of vitex are drastically different than the effects of high doses (with opposite effects on certain hormones).

Treatment for a Vitex Overdose

It is not known how best to treat an overdose of this supplement (if, indeed, an overdose is even possible). Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on vitex.
Last reviewed by: Kristi Monson, PharmD
Advertisement
5 Tips to Keep a Cold at Bay